A 25-year-old male asked:
i feel croup when montelukast effect is at end. i had some influenza 5 months ago. montelukast helps. can montelukast treat parainfluenza virus?
2 doctor answers • 4 doctors weighed in
Pediatrics 26 years experience
You may have asthma?: Singulair (montelukast) is a "leukotriene inhibitor" which helps prevent asthma,eczema and seasonal allergies. Mild asthma will respond with singulair, (montelukast) but it takes a month of daily dosing for it to work. People with asthma have more prolonged coughing with viruses than normal. I would suggest a visit with a doc when you have a bad cough with a cold for a good exam. Prolonged Expiration auscultation is key!
3896 viewsAnswered >2 years ago
Pediatrics 36 years experience
Montelukast: Montelukast is a preventative asthma medication and also used for allergy control. Your 'Croup" symptoms may actually be asthma or allergy symptoms - there is this type of both conditions. So when this is wearing off, your symptoms reappear. This medication does not treat parainfluenza virus, but may minimize some of the associated airway symptoms.
3896 viewsReviewed >2 years ago
Last updated Jul 21, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.